Hail, Dade
- When
- April 22, 12:55 PM CST
- Where
- Dade County, Arcola
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -93.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 22, 2:59 AM CST, 9 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CDT THU APR 22 2004 .DISCUSSION... ACTIVE PATTERN CONTINUES WITH LARGE AREA OF STRATIFORM RAIN MOVING THROUGH SOUTHERN HALF OF CWA THIS MORNING. THIS PRECIP IS FAR NORTH OF ACTIVE SURFACE/NEAR SURFACE BASED CONVECTION OVER CENTRAL OK INTO CENTRAL ARKANSAS, AND HAS LIKELY BEEN DRIVEN BY DIVERGENCE CENTERED NEAR 250 MB COUPLED WITH MID LEVEL (500 MB TO 700 MB) CONVERGENCE AS SHOWN IN RUC AND ETA OUTPUT. MCV WHICH FORMED ALONG KANSAS/OK LINE IS RAPIDLY SHEARING OUT IN DIFFLUENT FLOW, AND WILL ONLY PROLONG STRATIFORM PRECIP THROUGH EARLY MORNING. BACK EDGE OF PRECIP SHOULD CLEAR CWA BY AROUND 18Z. MAY SEE A SIGNIFICANT BREAK IN THE PRECIP TODAY, AS SURFACE BOUNDARY WILL REMAIN OVER CENTRAL ARKANSAS. ETA SURFACE PROGS LOOK WAY TOO FAR NORTH WITH THIS BOUNDARY THIS AFTERNOON, AND THINK THE MID 60 DEWPOINTS SHOWN IN THE ETA REACHING SRN MO ARE A FANTASY. ETA AFTERNOON CONVECTIVE CLUSTER JUST NORTH OF BOGUS SURFACE BOUNDARY NEAR SGF IS DISCOUNTED. THINK THAT SURFACE TEMP/DP OF AROUND 70/58 WILL GIVE STRATOCU CAPPED BY 700 MB INVERSION THIS AFTERNOON AND THATS ABOUT ALL. TONIGHT IS A DIFFERENT STORY AS ONCE AGAIN EMPHASIS SHIFTS TO WHATS GOING ON ABOVE THE SURFACE. VERY STRONG 850 MASS CONVERGENCE SHOULD LEAD TO A CONVECTIVE CLUSTER NEAR THE ARKANSAS STATE LINE, OR PERHAPS A BIT FARTHER NORTH. WILL GO WITH HIGH POPS SOUTH TO LOW CHANCE NORTH. HEAVY RAIN AGAIN A THREAT NEAR THE STATE LINE. BOTH GFS AND ETA HAVE SLOWED THE EJECTION OF THE MAIN LOW/TROUGH TO 12Z SUNDAY. SINCE BOTH MODELS ARE IN VERY GOOD AGREEMENT ON THIS, WILL GO AHEAD AND KEEP CONVECTION IN FORECAST THROUGH SATURDAY NIGHT. FLOODING THREAT IS STILL THERE DEPENDING ON HOW MUCH RAIN WE GET TONIGHT, SO WILL REISSUE ESF AND DELAY ANY FLOOD WATCH SINCE IT IS SUCH A LONG DURATION EVENT. DAY SHIFT CAN ANALYZE WHAT HAS ALREADY FALLEN, NEW FLASH FLOOD GUIDANCE, AND ANOTHER SUITE OF MODEL OUTPUT BEFORE MAKING A DECISION. ROCKIES MID LEVEL RIDGE AND EAST COAST TROUGH YIELD LATER PERIODS WHICH ARE DRY WITH NORMAL TO BELOW NORMAL TEMPS IN DEEP NORTHWEST FLOW PATTERN. BROWNING && .AVIATION... DESPITE NEARLY CONTINUOUS FALL OF RAIN...VFR CONDITIONS WILL CONTINUE THROUGH EARLY THIS MORNING. MAY SEE WINDS BRIEFLY BECOME VARIABLE AND GUSTY (AROUND 20 KNOTS) AS WEAKENING SQUALL LINE PUSHES THROUGH JOPLIN SHORTLY...AND SPRINGFIELD BEFORE 11Z. THUNDERSTORM CHANCES REALLY DIMINISHING BY THE MINUTE WITH JOPLIN LIKELY TO EXPERIENCE THE ONLY THREAT OF A ROGUE LIGHTNING STRIKE WELL BEFORE THE TERMINAL OPENS FOR BUSINESS. OTHERWISE...SUBSIDENCE IN THE WAKE OF MCV OVER SE KS WILL ONCE AGAIN LEAD TO A FAIRLY PLEASANT DAY ACROSS THE REGION. MAINLY EAST TO NORTHEAST LOW LEVEL FLOW WILL DOMINATE...BUT UNLIKE YESTERDAY FAIRLY MOIST MID LEVELS WILL LIKELY RESULT IN SCT-BKN CUMULUS DEVELOPMENT BY LATE MORNING/EARLY AFTERNOON. NEXT ROUND OF THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG AND JUST NORTH OF QUASI-STATIONARY FRONT OVER CENTRAL/NRN ARKANSAS. MOST OF THIS ACTIVITY SHOULD REMAIN SOUTH OF THE TAF TERMINALS AND TWEB ROUTES. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE .KS...NONE WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU APR 22 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING SEVERAL TYPES OF SEVERE WEATHER INCLUDING LARGE HAIL UP TO THE SIZE OF PENNIES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THERE IS A SLIGHT POTENTIAL FOR AN ISOLATED TORNADO OR TWO. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE AREA WIDE LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR TORNADIC THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM JOPLIN TO MARSHFIELD. DISCUSSION: A WARM FRONT HAS SURGED INTO NORTHEAST OKLAHOMA THIS AFTERNOON ENHANCING AN UNSTABLE ATMOSPHERE OVER MUCH OF EASTERN OKLAHOMA. DUE TO AFTERNOON HEATING AND SUFFICIENT MOISTURE SURGE INTO THIS REGION...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE WARM FRONT...EVENTUALLY MOVING INTO SOUTHERN MISSOURI LATE THIS AFTERNOON. INSTABILITY OVER EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI REMAINS EXTREMELY MARGINAL...HOWEVER...SUFFICIENT WIND SHEAR ALONG AND SOUTH OF INTERSTATE 44 REMAINS FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...IF STRONG THUNDERSTORM UPDRAFTS CAN TAP INTO THIS ENVIRONMENT. LARGE HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS IN EXCESS OF 60 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERAL ROUNDS OF POTENTIALLY HEAVY RAIN ARE POSSIBLE FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT, AND SOME AREAS OF SOUTHERN MISSOURI MAY RECEIVE AN ADDITIONAL INCH OR TWO OR RAIN. DEPENDING ON RAINFALL TOTALS RECEIVED THURSDAY NIGHT, ADDITIONAL HEAVY RAIN COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING OVER AREAS OF SOUTHERN MISSOURI...ALONG AND SOUTH OF A LINE FROM JOPLIN TO MARSHFIELD. CRAMER
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 PM CDT THU APR 22 2004 MOZ093>095-101>104-230100- BARRY-CHRISTIAN-LAWRENCE-MCDONALD-NEWTON-STONE-TANEY- INCLUDING THE CITIES OF...BRANSON...MONETT...MOUNT VERNON... NEOSHO AND OZARK. 150 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 104...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...LAWRENCE...MCDONALD...NEWTON...STONE AND TANEY. SOME CITIES IN THIS TORNADO WATCH INCLUDE BRANSON...MONETT...MOUNT VERNON...NEOSHO AND OZARK. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. TERRY
The Springfield radar (KSGF), 56 km away, was scanning. The volume nearest the first event began at 18:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391383.